Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 63, NWS Buffalo, NY

July 17, 2003

NWS Buffalo, NY issued this special marine warning at Jul 17, 2003, 8:02 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2003, 8:02 PM EDT (00:02 UTC)
Expired
Jul 17, 2003, 8:45 PM EDT
In force
43 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 17, 2:40 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 17, 2:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
240 PM EDT THU JUL 17 2003

GORGEOUS SUMMER AFTERNOON IN PROGRESS ACROSS ALL OF WRN AND CNTRL NY
WITH PLENTY OF SUN, LOW HUMIDITY AND TEMPS OF 77-84...COOLEST NEAR
LAKES. HOWEVER...WEAK COLD FRONT EXTENDS FROM GGN BAY TO CNTRL MICH
AND CONTINUES TO MAKE SLOW BUT STEADY SOUTHWARD PROGRESS. AIRMASS
AHEAD OF FRONT IS FAIRLY DRY...ESP FOR THE SEASON...SO CLOUD COVER
IS PATCHY. A THIN RIBBON OF SHOWERS AND ISOLD TSTMS ALONG FRONT OVER
MICH BUT VERY LITTLE ACTIVITY OVER SRN ONTARIO SO FAR. HOWEVER...RUC
AND ETA12 CONTINUE TO SHOW SOME DEVELOPMENT NEXT FEW HOURS IN
YXU-YYZ CORRIDOR AND CONCUR...AND WITH DECENT SW LAKE FLOW...THIS
WILL ADD SOME CONVERGENCE ACROSS NIAG PENINSULA SO WE WILL SEE
SCATD SHWRS/TSTMS EARLY THIS EVENING IN THAT AREA. THIS ACTIVITY
WILL HOP OVER LAKE AND REINITIATE ALONG SOUTH SIDE OF LAKE SHADOW
EARLY THIS EVE AS WELL SO SCATD ACTIVITY FROM SRN TIER INTO GEN
VALLEY BY MID-LATE EVENING AS WELL. FINALLY...FRONTAL SHOWERS WILL
CROSS ENTIRE AREA LATER THIS EVENING AND TWD MIDNIGHT. ALL THIS
BEING SAID...EXPECT ACTIVITY TO REMAIN SCATD SO WILL USE CHC POPS
ALL AREAS AND INCLUDE TSTM FOR EVENING ONLY...BASED ON UPSTREAM
HISTORY. ALL MODELS SHOW FAIRLY GOOD PUSH OF DRIER AIR FOR
FRIDAY...SO WILL GO WITH MOSTLY SUNNY NORTH ZONES BLENDING TO CLOUDS
GIVING WAY TO SUN SRN TIER. MOS/MAV TEMPS FINE.

WEEKEND LOOKS GOOD BUT NOT A LOCK AS WE WILL BE THREATENED ALONG OUR
EDGES. ANOMALOUSLY STRONG UPPER LOW WILL TAKE UP RESIDENCE OVER
CENTRAL QUEBEC...BUT FAR ENOUGH NORTH TO LIMIT ANY WRAPAROUND
INFLUENCE ON OUR REGION TO JUST COOL WESTERLY BREEZES AND SOME
CLOUD. ETA ACTUALLY SPITS OUT TRIFLING AMOUNTS OVER OUR NORTH
COUNTRY SAT BUT POPS IN 25-30 RANGE WITH GFS DRIER. WILL HOLD OFF ON
ANY MENTION FOR NOW. REST OF REGION WILL BE QUITE COOL SAT WITH 850
TEMPS ONLY IN +6 TO 8 RANGE...SO EXPECT PLENTY OF CU TO DEVELOP AND
THEN FLATTEN...WILL GO WITH PTLY CLDY ALL ZONES AND SEPTEMBERLIKE
L70S AT BEST.

SFC RIDGE BUILDS ACROSS NORTHEAST SUNDAY AND MONDAY...BUT WEAK
TROFFING STILL EXISTS AT 300-500MB. UPPER LOW LOSES ITS
INFLUENCE...THEN MODELS BRING SUCCESSIVE CONVECTIVE COMPLEXES FROM
MISS VALLEY ACROSS MICH TO ONTARIO JUST TO OUR NORTH LATER SUNDAY
INTO MONDAY. 850S REBOUND TO MORE SEASONABLE LEVELS. ETA HAS ONE
COMPLEX BRUSHING NIAG REGION SUN AFTERNOON BUT 20 POPS WILL DO FOR
NOW. WILL GO WITH P/SUNNY ALL ZONES AND 75-80.

GFS HAS FLIP-FLOPPED ON MONDAY WITH 12Z RUN SLOWER AND FURTHER WEST
WITH NEXT SYSTEM THAN 06Z RUN (MORE LIKE 00Z RUN). AGREE WITH HPC IN
SLOWING MATTERS DOWN AS UPPER TROF STEEPENS TO OUR WEST...SO THIS
SHOULD HOLD OFF ANY SHOWERS UNTIL LATE MONDAY OR MONDAY NIGHT. WILL
LEAVE MONDAY DRY AND WARM AT THIS STAGE BUT BRING POPS IN MON NT
FROM WEST TO EAST. TUES AND WED LOOKS UNSETTLED AND COOL AS UPPER
LOW DEEPENS AND SLOWS OVER NEW ENG. SOME IMPROVEMENT POSSIBLE THURS
BUT THIS IS WAY OUT.

THATS IT FROM THE SUNNY BUF THIS AFTERNOON. PLENTY OF COLLAB WITH
NEIGHBORING OFFICES...THANKS. GRIDS POSTED. WRKZONES AVAIL BY 320.
ON STREET BY 345. TAKE IT EASY.

.BUF...NONE.

MCLAUGHLIN
Hazardous weather outlook, Jul 17, 3:53 AM EDT, 16 hours 9 minutes before
NYZ001>008-010>014-019>021-085-170945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EDT THU JUL 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF/.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:19 PM EDTSevere Thunderstorm WarningBUFJefferson41 min
Jul 18, 3:57 AM EDTSpecial Marine WarningBUF48 min
Jul 18, 3:57 AM EDTSpecial Marine WarningBUF48 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.